Funnel Cloud, Navajo
- When
- November 3, 4:32 PM MST to 4:35 PM MST
- Where
- Navajo County, 0.69 mi N of Joseph City
- Reported by
- Trained Spotter
- Coordinates
- 34.960, -110.330
A funnel cloud was seen from Joseph City.
An upper level low slowly moving across Arizona triggered showers and thunderstorms. One storm produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
An upper level low slowly moving across Arizona triggered showers and thunderstorms. One storm produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Nov 3, 4:11 PM MST, 21 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 411 PM MST Thu Nov 3 2016 .SYNOPSIS...An upper level low will move slowly across southern Arizona through Friday. Look for areas of showers and thunderstorms, tonight having the best chance for widespread precipitation. The chance for showers will linger over the higher terrain through Saturday followed by dry weather lasting well into next week. && .DISCUSSION...A closed-low system in the mid to upper levels centered over the far southern Arizona border Thursday afternoon will gradually head northward over the next 48 hours. For tonight...Scattered showers and isolated thunderstorms will continue under an area of upward motion associated with the Arizona low. In addition, for locations from about Prescott southward, a line of showers and thunderstorms looks to move in from the south during the early evening hours. Southerly wind gusts to 30 mph could accompany this line along with locally heavy rain. Don't be surprised to even see little dust in the air before it starts to rain. For Friday and Saturday...The low will continue heading to the northeast. Moisture and large-scale upward motion will support the continuation of scattered showers and isolated thunderstorms from the Mogollon Rim northward on Friday. Slight chances will continue on Saturday as the low moves out of Arizona. From Sunday onward...Dry and a bit warmer with mainly fair weather conditions. && .AVIATION...For the 00Z forecast package...Scattered to numerous showers and isolated thunderstorms will continue to spread northwest across central and northern Arizona through the night and into Friday afternoon. The highest coverage of showers will be along/east of KPAN-KFLG-KPGA. Expect CIGS from 3-6kft in the precipitation bands, otherwise, SCT-BKN 5-8kft AGL. Showers decreasing in coverage after 22Z Friday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...JJ For Northern Arizona weather information visit weather.gov/flagstaff
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 408 AM MST THU NOV 3 2016 AZZ008>018-037>040-040230- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 408 AM MST THU NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE IS BEING DRAWN NORTHWARD AHEAD OF A LOW PRESSURE SYSTEM AND WILL BRING INCREASING CHANCES OF SHOWERS AND A FEW THUNDERSTORMS TO MOST OF NORTHERN ARIZONA THROUGH TONIGHT. ISOLATED STRONG THUNDERSTORMS COULD DEVELOP WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY, THE LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHWARD ACROSS ARIZONA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE, WITH THE GREATEST COVERAGE OVER NORTHEASTERN ARIZONA. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. MINOR FLOODING WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. EVENT TOTAL RAINFALL AMOUNTS OF 0.50" TO 1.50" ARE FORECAST, WITH THE HEAVIEST RAINFALL OVER SOUTHERN NAVAJO AND APACHE COUNTIES. PRECIPITATION TO WIND DOWN FROM WEST TO EAST FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST THU NOV 3 2016 AZZ013-032300- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY AZ- 325 PM MST THU NOV 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL 400 PM MST... AT 324 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ARIPINE...OR 28 MILES NORTHWEST OF SHOW LOW...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DRY LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3461 11024 3458 11039 3476 11055 3485 11027 TIME...MOT...LOC 2224Z 164DEG 15KT 3459 11031 JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 PM MST THU NOV 3 2016 AZZ012-013-032345- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY AZ- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY AZ- 400 PM MST THU NOV 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO AND NAVAJO COUNTIES UNTIL 445 PM MST... AT 357 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF JOSEPH CITY...OR 18 MILES SOUTHEAST OF WINSLOW... MOVING NORTHWEST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POTENTIALLY NEAR WINSLOW BY 430 PM MST. LAT...LON 3458 11038 3499 11083 3502 11043 3464 11021 TIME...MOT...LOC 2257Z 148DEG 18KT 3483 11050 MCCOLLUM
The Flagstaff radar (KFSX), 90 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen from Joseph City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2016Every state in 2016This day in weather historyWarnings in Arizona, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662007.